Hi, I must concur...it is incredibly reassuring to find this blog and so many others suffering these symptoms. I have been suffering very similarly (see below) since my early teens, I am now in my 40's, for approx. 10 times per year!
Mine is absolutely menstruation related an initiated right at the beginning of the bleeding beginning. I think I have only ever experienced these symptoms on one other ocassion (not menstruation related) in these 25 odd years.
My symptoms: severe abdominal cramps that completely lay you out (and my GP says that I have a very high pain threshold, maybe this is why!); vomiting (every time for me); often initiated by constipation (but not at any other time of the month) which is eventually followed by the very watery diarrhea at the end of all the worst part of the symptoms; severe hot and cold flushes one immediately after the other; dripping wet from perspiration; then freezing cold and can't warm the body temperature no matter how many blankets; dizziness and lightheadedness; I have fainted twice but I think I now recognise it coming so seem to be able to stop it and haven't for a long while; incredible full body muscle weakness whereby once I felt as though I could barely lift the blanket that someone passed me, while on the bathroom floor, to warm up - certainly couldn't stand often and barely hold myself in a sitting position, all hunched over and leaning on something; ... need I go on. All too familiar. My body then 'crashes' into sleep for anywhere between 2-4 hours. It is the deepest sleep that I ever experience, like the body is utterly crashed and is so desperate to try to heal itself that it shuts down. I am not a hyperchondriac, I rarely need to see a GP, I rarely otherwise get sick and I am simply trying to provide helpfule 'like it is' symptoms here to help contribute to this blog - and hopefully someone finding the solution/diagnosis some time. For about one day afterward the body slowly recuperates it's energy but I have to take it easy (often a day off work), and feels like it is trying to recover from toxicity. Does that feeling make sense to anyone else?
I have to agree with all the people posting that indicate that the worst of it ends (for me also) with the final bowel movement and after I have vomitted so much that my body feels COMPLETELY empty and couldn't possibly empty anymore even though it feels like it's still trying. The vomitting goes on even trying to throw up bile until the bowel also decides that it is utterly empty. My abdominal cramps continue in severe waves throughout.
There is only ONE thing which I have found works over all these years which I have not yet found a post that seems to indicate that anyone else has either tried this or found that it is successfuly for them also. I asolutely MUST take a strong anti-inflammatory (Voltarin) within the first 30 minutes of the very first initial tingly feeling of the abdominal cramps start. If I can take this soon enough my body will keep it down, otherwise the vomitting will start (which will ALWAYs happen for me anyway whether I put anything at all into my body at this time, or not) and I lose the benefit of the Voltarin before it can work it's wonder. As someone else said, Ibuprofen only takes the edge off the pain for me to, but, as with any paracetomol, does not stop any of my other symptoms still occurring.
The anti-inflammatory is my life-saver, if my symptoms don't wake me up during the night (in which case it is usually too late to get up and take the anti-inflammatory within my short window of 30 minutes) then my period will start with minimum pain and no drama and I can usually (though not always) still go to work.
I keep the anti-inflammatory to an absolute minimum and can get by with these for just this 1-2 day period each month. I really hope this helps anyone else! Best of luck to us all until someone can diagnose this for us!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.